GSK Consumer Healthcare recalls 3 lots of children’s cough drugs

* There is a potential risk of accidental overdose by caregivers, says GSK

Isola Moses | ConsumerConnect

Having discovered incorrect dosing cups in the children’s medicines, GSK Consumer Healthcare has announced a voluntary recall of two lots of Children’s Robitussin Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp Cold and Cough.

ConsumerConnect gathered that the pharmaceutical company in a voluntary recall of the cough syrup, according to the United States Food and Drug Administration (FDA), did a review of the packaging documents for these products found that the dosing cups for the Children’s Robitussin Honey product are missing the 5 mL and 10 mL graduations.

Likewise, the dosing cups for the Children’s Dimetapp product are missing the 10 mL graduation.

The dosing cups included with both products only have the 20 mL graduation.

According to GSK, “there is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use).”

Symptoms of overdose for either product may include any of the following: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; and slow heart rate.

Other side effects are fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhoea; abdominal pain; visual and hearing hallucinations; and urinary retention, stated the company.

It was learnt that till date, GSK has not received any reports of adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product.

The affected lots were reported to have been distributed in the United States between February 5, 2020 and June 3, 2020.

The recall is limited to the three lots listed below:

Children’s Robitussin® Honey Cough and Chest Congestion DM (4oz)

NDC 0031-8760-12

Lots: 02177 (Exp. Jan. 2022)

02178 (Exp. Jan. 2022)

Children’s Dimetapp® Cold and Cough (8oz)

NDC 0031-2234-19

Lot: CL8292 (Exp. Sep. 2021)

Consumers with questions regarding this recall or to report an adverse experience please call 1-800-762-4675, between Monday and Friday from 8:00a.m to 6:00p.m EST.

They are also advised to contact their physicians or healthcare providers if they have experienced any problems that may be related to taking or using this product.

Kindly Share This Story